MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; CLIP APPLIER, MEDIUM-LARGE

INTUITIVE SURGICAL, INC SINGLE-SITE; CLIP APPLIER, MEDIUM-LARGE
Model Number 478053-04
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is in progress to determine the cause of this reported event.Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The medium-large clip applier instrument was analyzed and reported failure was confirmed.The instrument failed mechanical engagement when placed on the system.Instrument inputs failed to engage with the sterile adapter in multiple attempts.Additional observation related to the customer reported complaint: 1.The instrument was found to have a loose screw in the rocker at the proximal end in the housing.The loose screw likely caused the push pull rod mechanism to not be secured.When the screw is loose engagement will fail because it's not able to fully actuate the rod up and down as part of the engagement test.The complaint was confirmed by failure analysis, which indicates that the device may have contributed to the customer reported issue.
 
Event or Problem Description
It was reported that during a da vinci-assisted cholecystectomy surgical procedure, the medium clip applier failed to clamp hemo-clip properly.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) made multiple follow-up attempts to obtain additional information.However, no further details have been received as of the date of this report.

Brand Name
SINGLE-SITE
Common Device Name
CLIP APPLIER, MEDIUM-LARGE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17848684
Report Number2955842-2023-18870
Device Sequence Number20631166
Product Code NAY
UDI-Device Identifier00886874113585
UDI-Public(01)00886874113585(10)N10210301
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K152448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478053-04
Device Catalogue Number478053
Device Lot NumberN10210301 0018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/06/2023
Initial Report FDA Received Date09/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown